zbMATH — the first resource for mathematics

Uniform persistence in multispecies population models. (English) Zbl 0631.92012
The author considers an ODE system \(\dot x_ i=x_ if_ i(x)\) and gives a sufficient condition for uniform persistence which only involves upper and lower bounds of \(f_ i\) and \(\partial_ jf_ i\) on a suitably chosen compact set B. To prove this, he exhibits explicitly a persistence function which satisfies the conditions of a more abstract theorem. He also applies his theorem to certain food chains.
Reviewer: M.Brokate

92D25 Population dynamics (general)
37-XX Dynamical systems and ergodic theory
34D20 Stability of solutions to ordinary differential equations
Full Text: DOI
[1] Butler, G.; Freedman, H.I.; Waltman, P., Uniformly persistent systems, Proc. amer. math. soc., 96, 425-430, (1986) · Zbl 0603.34043
[2] Butler, G.; Waltman, P., Persistence in dynamical systems, J. differential equations, 63, 255-263, (1986) · Zbl 0603.58033
[3] Freedman, H.I.; So, J., Global stability and persistence of simple food chains, Math. biosci., 76, 69-86, (1985) · Zbl 0572.92025
[4] Freedman, H.I.; Waltman, P., Persistence in models of three interacting predator-prey populations, Math. biosci., 68, 213-231, (1984) · Zbl 0534.92026
[5] Gard, T.C., Persistence in food webs: Holling-type food chains, Math. biosci., 49, 61-67, (1980) · Zbl 0438.92019
[6] Gard, T.C., Persistence in food chains with general interactions, Math. biosci., 51, 165-174, (1980) · Zbl 0453.92017
[7] Gard, T.C., Top predator persistence in differential equation models of food chains: the effects of omnivory and external forcing of lower levels, J. math. biol., 14, 285-299, (1982) · Zbl 0494.92022
[8] Gard, T.C.; Hallam, T.G., Persistence in food webs—I. Lotka-Volterra food chains, Bull. math. biol., 41, 877-891, (1979) · Zbl 0422.92017
[9] Hofbauer, J., General cooperation theorem for hypercycles, Monatsh. math., 91, 233-240, (1981) · Zbl 0449.34039
[10] J. Hofbauer, Permanence and persistence of Lotka-Volterra systems, to appear. · Zbl 0583.34043
[11] J. Hofbauer and K. Sigmund, Permanence for replicator equations, to appear. · Zbl 0638.92012
[12] Hutson, V., A theorem on average Liapunov functions, Monatsh. math., 98, 267-275, (1984) · Zbl 0542.34043
[13] Hutson, V.; Law, R., Permanent coexistence in general models of three interacting species, J. math. biol., 21, 289-298, (1985) · Zbl 0579.92023
[14] Hutson, V.; Vickers, G.T., A criterion for permanent coexistence of species, with an application to a two-prey one-predator system, Math. biosci., 63, 253-269, (1983) · Zbl 0524.92023
[15] Kirlinger, G., Permanence in Lotka-Volterra equations: linked prey-predator systems, Math. biosci., 82, 165-191, (1986) · Zbl 0607.92022
[16] Levin, S.A., Community equilibria, stability, and an extension of the competitive exclusion principle, Amer. nat., 104, 413-423, (1970)
[17] Schuster, P.; Sigmund, K.; Wolff, R., Dynamical systems under constant organization 3: cooperative and competitive behavior of hypercycles, J. differential equations, 32, 357-368, (1979) · Zbl 0384.34029
[18] Sigmund, K.; Schuster, P., Permanence and uninvadability for deterministic population models, () · Zbl 0538.92018
[19] Svirezhev, Yu.M.; Logofet, D.O., Stability of biological communities, (1983), Mir Moscow · Zbl 0573.92020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.